Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 203, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2017, 1:36 AM CDT for Kingfisher County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 1:36 AM CDT (06:36 UTC)
- Expired
- Apr 29, 2017, 2:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 90 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 10:35 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 10:52 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 28, 10:52 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1052 PM CDT Fri Apr 28 2017
.DISCUSSION...
&&
.AVIATION...
Thunderstorms will form and move across southwestern and central
Oklahoma early Saturday. Some will likely produce very large hail
and damaging winds. Heavy rainfall will occur in a subsequent
large area of rain and thunderstorms from central Oklahoma
eastward along a slowly-moving front. Gusty north and northeast
winds will keep MVFR and IFR ceilings during the day Saturday.
&&
.PREV DISCUSSION... /issued 723 PM CDT Fri Apr 28 2017/
DISCUSSION...
AVIATION...
Thunderstorms are expected to begin late this evening in
southern and western Oklahoma and move across central Oklahoma
during the early morning Saturday. Heavy rainfall will occuring
along a slowly-moving front Saturday morning. Gusty north and
northeast winds will bring MVFR and IFR ceilings during the day
Saturday.
PREV DISCUSSION... /issued 406 PM CDT Fri Apr 28 2017/
DISCUSSION...
A warm layer and weak ridging aloft have helped prevent the
formation of thunderstorms, and this will likely continue to
inhibit storms until about 8 pm or so. Wide variations in severe
weather threats will cover our forecast area this evening, as
there will be large differences in vertical wind shear and CAPE,
along with several weak surface boundaries.
The short-range convective models show storms beginning to form
around 8 pm near a weak surface boundary roughly from Hobart to
Oklahoma City. These storms may become severe quickly, as they
will be in an area of strong shear and moderate CAPE.
Storms should gradually diminish (but still have substantial
severe weather potential) through the night, remaining mainly
near the original line of development. THere is also a
possibility of an MCS forming from convection in northwest
Oklahoma. In any case, strong to severe storms will be possible
across central and southwest Oklahoma through most of the night.
Heavy rain is expected with these storms, and training of cells is
likely, which could cause areas of rapid flooding. We extended our
previous Flood Watch west by three counties this morning, based on
the synoptic situation and the output of the models at the time.
There are indications from the HRRR and others that substantial
rainfall may occur a short distance west and north of our new
watch, but those areas generally have higher flash flood guidance.
This forecast issuance does not include any new changes to the
watch, but the evening shift will, of course, make any necessary
adjustments if model trends or convective trends suggest a
different outcome.
A very sharp cold front will move through the southeast half of
Oklahoma and into north Texas tomorrow. Most severe storms will
remain along and ahead of this front. The entire assembly should
exit our forecast area by midnight Saturday night. However,
instability under the upper low will continue a chance for showers
and perhaps a few thunderstorms into Sunday. The wraparound
precipitation area may include some snow mixed with the rain in
far northwest Oklahoma Sunday morning.
Monday will be a rain-free day, then another storm system will
arrive for midweek, bringing additional chances for showers and a
few thunderstorms.
CmS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 57 44 54 / 70 80 60 20
Hobart OK 48 50 40 54 / 70 70 50 20
Wichita Falls TX 58 61 44 62 / 40 70 50 10
Gage OK 43 45 35 46 / 90 70 60 50
Ponca City OK 50 53 44 51 / 90 80 70 50
Durant OK 70 80 50 63 / 40 80 70 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ023>032-040>043-
046>048-050>052.
TX...None.
&&
25/09/09Hazardous weather outlook, Apr 28, 12:15 PM CDT, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1215 PM CDT Fri Apr 28 2017 OKZ004>048-050>052-TXZ083>090-291715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1215 PM CDT Fri Apr 28 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an Enhanced risk of severe thunderstorms across portions of the area this evening and tonight. The primary hazard will be large hail. Location... There is an Enhanced Risk of severe thunderstorms south and east of a line from Perry to Enid to Cheyenne. A Slight Risk surrounds the Enhanced risk and is south of a line from Wakita to Gage, and also includes most of western north Texas. A marginal risk covers the rest of northwest Oklahoma. Timing... After 7 pm, with chances increasing considerably toward midnight and continuing through the night. Impacts... Large hail up to two inches in diameter is the primary threat. There is a secondary threat of damaging wind gusts over 60 mph. A couple of tornadoes cannot be ruled out. Discussion... Thunderstorms are not expected to develop until this evening. Coverage of thunderstorms will increase throughout the evening and overnight. Individual thunderstorms will move northeast at 35 to 40 mph. .Heavy Rainfall... Heavy rainfall and flooding will be possible this evening and tonight. The heaviest rainfall totals and greatest potential for flooding are currently expected across portions of central and eastern Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations this evening and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Severe thunderstorms will remain possible into Saturday with the greatest risk across central and eastern Oklahoma. All severe hazards will be possible on Saturday. Chances for thunderstorms will return Tuesday night through Wednesday night across parts of Oklahoma and north Texas. .Heavy Rainfall... Heavy rainfall and flooding will remain possible into Saturday. The heaviest rainfall totals and greatest potential for flooding are currently expected across portions of south central and eastern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 29, 12:02 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1202 AM CDT SAT APR 29 2017
OKZ021-290530-
Beckham OK-
1202 AM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Beckham County Until 1230
AM CDT...
AT 1200 AM CDT, a strong thunderstorm was located near Delhi, moving
northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3542 9971 3543 9936 3532 9936 3512 9953
3512 9978 3509 9979 3510 9980
TIME...MOT...LOC 0500Z 206DEG 38KT 3513 9966
BRBSpecial weather statement, Apr 29, 12:36 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1236 AM CDT SAT APR 29 2017
OKZ014-290600-
Roger Mills OK-
1236 AM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Roger Mills County
Until 100 AM CDT...
AT 1234 AM CDT, a strong thunderstorm was located 7 miles northwest
of Elk City, moving north at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3576 9964 3580 9938 3555 9938 3555 9936
3554 9936 3551 9937 3551 9958 3542 9958
3543 9962
TIME...MOT...LOC 0534Z 188DEG 40KT 3551 9950
BRBSpecial weather statement, Apr 29, 1:05 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 105 AM CDT SAT APR 29 2017 OKZ015-290630- Dewey OK- 105 AM CDT SAT APR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR western Dewey County Until 130 AM CDT... AT 104 AM CDT, a strong thunderstorm was located near Leedey, moving north at 55 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3616 9938 3616 9904 3583 9922 3586 9937 TIME...MOT...LOC 0604Z 197DEG 49KT 3590 9930 BRB
Special weather statement, Apr 29, 1:19 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
119 AM CDT SAT APR 29 2017
OKZ008-013-290645-
Kay OK-Noble OK-
119 AM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Kay and north central
Noble Counties Until 145 AM CDT...
AT 116 AM CDT, a strong thunderstorm was located 6 miles west of
Marland, moving north at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3684 9695 3670 9704 3668 9706 3666 9706
3647 9718 3655 9739 3694 9726
TIME...MOT...LOC 0616Z 201DEG 27KT 3659 9725
BRBSpecial weather statement, Apr 29, 1:20 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
120 AM CDT SAT APR 29 2017
OKZ007-290645-
Grant OK-
120 AM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Grant County Until 145 AM
CDT...
AT 116 AM CDT, a strong thunderstorm was located near Pond Creek,
moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3693 9753 3659 9776 3659 9794 3662 9801
3700 9786 3700 9772
TIME...MOT...LOC 0616Z 203DEG 32KT 3666 9787
BRBLocal storm report, Apr 29, 1:36 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
136 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST 5 S CALUMET 35.53N 98.12W
04/29/2017 E70 MPH CANADIAN OK BROADCAST MEDIA
&&
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:43 PM CDT | Special Weather Statement | OUN | Roger Mills | 32 min |
| Apr 28, 10:45 PM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Apr 28, 11:36 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Apr 28, 11:39 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Apr 28, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 39 min |
| Apr 28, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 32 min |
| Apr 29, 12:01 AM CDT | Special Weather Statement | OUN | Washita | 29 min |
| Apr 29, 12:02 AM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Apr 29, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 45 min |
| Apr 29, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Beckham | 28 min |
| Apr 29, 12:24 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 16 min |
| Apr 29, 12:31 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 44 min |
| Apr 29, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 42 min |
| Apr 29, 12:36 AM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Apr 29, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 61 min |
| Apr 29, 1:05 AM CDT | Special Weather Statement | OUN | Dewey | 25 min |
| Apr 29, 1:12 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 63 min |
| Apr 29, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 60 min |
| Apr 29, 1:19 AM CDT | Special Weather Statement | OUN | Kay | 26 min |
| Apr 29, 1:20 AM CDT | Special Weather Statement | OUN | Grant | 25 min |
| Apr 29, 1:20 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 40 min |
| Apr 29, 1:24 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Custer | 3 hr |
| Apr 29, 1:38 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 37 min |
| Apr 29, 1:49 AM CDT | Special Weather Statement | OUN | Noble | 26 min |
| Apr 29, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Apr 29, 1:59 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 61 min |
| Apr 29, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble | 43 min |
| Apr 29, 2:07 AM CDT | Special Weather Statement | OUN | Greer | 23 min |
| Apr 29, 2:14 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 61 min |
| Apr 29, 2:16 AM CDT | Flash Flood Warning | OUN | Blaine, Custer, Washita | 6 hr |
| Apr 29, 2:26 AM CDT | Areal Flood Advisory | OUN | Kingfisher | 3 hr |
| Apr 29, 2:38 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 67 min |
| Apr 29, 2:42 AM CDT | Areal Flood Advisory | OUN | Canadian | 3 hr |
| Apr 29, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 48 min |
| Apr 29, 2:43 AM CDT | Special Weather Statement | OUN | Washita | 32 min |
| Apr 29, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 80 min |
| Apr 29, 2:58 AM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Kingfisher, Logan | 6 hr |
| Apr 29, 2:58 AM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Apr 29, 3:09 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 37 min |
| Apr 29, 3:14 AM CDT | Areal Flood Advisory | OUN | Garfield, Noble, Payne | 3 hr |
| Apr 29, 3:16 AM CDT | Special Weather Statement | OUN | Beckham | 29 min |
| Apr 29, 3:22 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 38 min |
| Apr 29, 3:33 AM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 27 min |
| Apr 29, 3:55 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 3 hr |
| Apr 29, 3:56 AM CDT | Special Weather Statement | OUN | Washita | 34 min |
| Apr 29, 3:58 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 47 min |
| Apr 29, 4:04 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Harmon, Jackson | 26 min |
| Apr 29, 4:16 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Custer, Jackson, Kiowa, Washita | 44 min |
| Apr 29, 4:19 AM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 3 hr |
| Apr 29, 4:35 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 40 min |
| Apr 29, 4:40 AM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Apr 29, 4:47 AM CDT | Special Weather Statement | OUN | Payne | 28 min |
| Apr 29, 4:56 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 49 min |
| Apr 29, 4:58 AM CDT | Special Weather Statement | OUN | Comanche, Cotton | 32 min |
| Apr 29, 5:05 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 40 min |
| Apr 29, 5:06 AM CDT | Flash Flood Warning | OUN | Logan, Noble, Payne | 6 hr |
| Apr 29, 5:44 AM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Apr 29, 5:45 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 45 min |
| Apr 29, 6:03 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Apr 29, 6:47 AM CDT | Areal Flood Advisory | OUN | Kiowa | 3 hr |
| Apr 29, 7:13 AM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson | 3 hr |
| Apr 29, 7:25 AM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 3 hr |
| Apr 29, 7:47 AM CDT | Flash Flood Warning | OUN | Custer, Kiowa, Washita | 3 hr |
| Apr 29, 8:19 AM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 49 hr |
| Apr 29, 8:24 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 17 hr |
| Apr 29, 8:26 AM CDT | River Flood Warning | OUN | Blaine, Canadian | 20 hr |
| Apr 29, 8:52 AM CDT | Flash Flood Warning | OUN | Beckham, Blaine, Custer, Dewey, Greer, Kiowa and 1 more | 4 hr |
| Apr 29, 9:13 AM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Kingfisher, Logan | 4 hr |
| Apr 29, 9:21 AM CDT | River Flood Warning | OUN | Payne | 64 hr |
| Apr 29, 11:23 AM CDT | River Flood Warning | OUN | Kingfisher | 25 hr |
| Apr 29, 11:29 AM CDT | River Flood Warning | OUN | Kingfisher | 15 hr |
| Apr 29, 11:34 AM CDT | Areal Flood Warning | OUN | Logan, Oklahoma | 3 hr |
| Apr 29, 11:42 AM CDT | Areal Flood Warning | OUN | Logan, Noble, Payne | 3 hr |
| Apr 29, 1:23 PM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Custer, Garfield, Kingfisher and 3 more | 3 hr |
| Apr 29, 1:42 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Apr 29, 2:08 PM CDT | River Flood Warning | OUN | Canadian, Cleveland, Grady, McClain | 51 hr |
| Apr 29, 2:08 PM CDT | River Flood Warning | OUN | Cleveland, McClain | 55 hr |
| Apr 29, 2:26 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 45 hr |
| Apr 29, 2:27 PM CDT | River Flood Warning | OUN | Logan, Payne | 40 hr |
| Apr 29, 2:49 PM CDT | Areal Flood Warning | OUN | Logan, Noble, Payne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.